Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 19, 2018, 4:12 PM CDT for Craig County, Nowata County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 19, 2018, 4:12 PM CDT (21:12 UTC)
- Expired
- May 19, 2018, 5:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Craig County, OK, Nowata County, OK
The radar
The Tulsa radar (KINX), 90 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 4:17 PM CDT | TSTM WND DMG | 2 Sse Lenapah, OK | TREE LIMBS, 1 INCH IN DIAMETER BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1840 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
890
WUUS54 KTSA 192112
SVRTSA
OKC035-105-192200-
/O.NEW.KTSA.SV.W.0079.180519T2112Z-180519T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
412 PM CDT SAT MAY 19 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 500 PM CDT
* At 412 PM CDT, a severe thunderstorm was located 4 miles southeast
of Lenapah, moving east at 45 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Nowata... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Hollow... Pyramid Corners...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 9504 3698 9503 3697 9504 3695 9499
3694 9500 3673 9500 3666 9570 3699 9577
3700 9565 3700 9501
TIME...MOT...LOC 2112Z 254DEG 39KT 3681 9556
HAIL...1.25IN
WIND...70MPH
$$
693 follow-up statements
337
WWUS54 KTSA 192127
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
427 PM CDT SAT MAY 19 2018
OKC035-105-192200-
/O.CON.KTSA.SV.W.0079.000000T0000Z-180519T2200Z/
Craig OK-Nowata OK-
427 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CRAIG AND NORTHEASTERN NOWATA COUNTIES...
At 427 PM CDT, a severe thunderstorm was located 14 miles south of
Edna, moving east at 40 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
South Coffeyville... Welch...
Bluejacket... Hollow...
Pyramid Corners... Centralia...
Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3699 9504 3698 9503 3697 9504 3695 9499
3694 9500 3673 9500 3668 9548 3700 9565
3700 9501
TIME...MOT...LOC 2127Z 253DEG 37KT 3686 9538
HAIL...1.25IN
WIND...70MPH
$$
69988
WWUS54 KTSA 192141
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
441 PM CDT SAT MAY 19 2018
OKC105-192151-
/O.CAN.KTSA.SV.W.0079.000000T0000Z-180519T2200Z/
Nowata OK-
441 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOWATA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9501 3699 9504 3698 9503 3697 9504
3695 9499 3694 9500 3677 9500 3674 9543
3694 9543 3694 9541 3700 9541
TIME...MOT...LOC 2141Z 253DEG 32KT 3689 9527
$$
OKC035-192200-
/O.CON.KTSA.SV.W.0079.000000T0000Z-180519T2200Z/
Craig OK-
441 PM CDT SAT MAY 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN CRAIG COUNTY...
At 441 PM CDT, a severe thunderstorm was located 9 miles west of
Welch, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Welch... Bluejacket...
Hollow... Pyramid Corners...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9501 3699 9504 3698 9503 3697 9504
3695 9499 3694 9500 3677 9500 3674 9543
3694 9543 3694 9541 3700 9541
TIME...MOT...LOC 2141Z 253DEG 32KT 3689 9527
HAIL...1.00IN
WIND...60MPH
$$
69678
WWUS54 KTSA 192200
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
500 PM CDT SAT MAY 19 2018
OKC035-192210-
/O.EXP.KTSA.SV.W.0079.000000T0000Z-180519T2200Z/
Craig OK-
500 PM CDT SAT MAY 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAIG COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds to 50 mph are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3700 9501 3699 9504 3698 9503 3697 9504
3695 9499 3694 9500 3677 9500 3674 9543
3694 9543 3694 9541 3700 9541
TIME...MOT...LOC 2200Z 254DEG 39KT 3694 9503
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:26 PM CDT, 46 minutes earlier.
Area forecast discussion, May 19, 3:26 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 326 PM CDT Sat May 19 2018 .DISCUSSION... Severe thunderstorms have developed northwest of I-44, near the remains of an outflow boundary. Additional activity has formed along a surface boundary extending farther back into western/southwestern OK. Storms in vicinity of the boundary across northeast OK will have a tornado threat for the next few hours, and eventually expect a few clusters of storms to advance toward eastern OK and possibly northwest AR later tonight. Main threat with the latter activity will be large hail and damaging winds although an overall weakening trend is expected. Will hang on to low PoPs into Sunday as the main surface front moves through the region. Severe threat appears minimal at this time as leftover convection/residual cloud cover should result in cooler and more stable conditions. Mid-level heights rise some going into next week, with seasonally warm and humid conditions prevailing. Minor disturbances within the weak upper flow will result in mostly afternoon scattered convection. && .PRELIMINARY POINT TEMPS/POPS... TUL 66 80 63 83 / 60 30 20 20 FSM 70 87 68 89 / 30 20 20 20 MLC 69 83 64 86 / 40 30 20 20 BVO 64 79 58 83 / 80 40 20 20 FYV 65 82 62 84 / 50 20 20 20 BYV 66 85 62 85 / 50 20 20 20 MKO 68 81 64 84 / 50 30 20 20 MIO 65 80 60 83 / 60 30 20 20 F10 68 80 63 84 / 50 40 20 20 HHW 68 85 67 88 / 20 20 20 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....18
Hazardous weather outlook, May 19, 1:02 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 102 PM CDT Sat May 19 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 102 PM CDT Sat May 19 2018 ...ELEVATED SEVERE STORM RISK OVER PORTIONS OF NORTHEAST OKLAHOMA THIS AFTERNOON AND EVENING... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northwest of Interstate 44. ONSET...After 4 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma into Extreme Northwest Arkansas. ONSET...After 4 PM. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. DISCUSSION... There is an elevated risk of severe thunderstorms by late this afternoon generally northwest of Interstate 44. Very large hail, damaging winds and isolated tornadoes are all possible late this afternoon and early this evening. The threat for hail and damaging winds will continue into tonight as storms eventually spread farther east. Storms are expected to develop from southwest into north central Oklahoma and southeast Kansas this afternoon. An outflow boundary from morning storms just south of the Oklahoma-Kansas border may locally enhance the severe weather potential as some chance for discrete supercell development will exist late this afternoon and evening. Storm potential will gradually spread east during the overnight as a weak frontal boundary sinks southeast into the region, though severe potential is expected to wane during this time. Locally heavy rainfall is possible if storms can train over the same areas tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY through FRIDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Isolated to scattered storms remain possible mainly during the daytime hours Sunday thru Tuesday across western Arkansas and southeast Oklahoma. Daytime thunderstorms will be possible across all of eastern Oklahoma and western Arkansas Wednesday through Friday. While isolated severe storms can't be ruled out, a more widespread organized severe event is not expected due to weak flow aloft. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 19, 3:07 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM TORNADO 12 W PAWHUSKA 36.67N 96.55W
05/19/2018 OSAGE OK STORM CHASER
BRIEF TORNADO TOUCHDOWN ALONG HIGHWAY 60 WEST OF PAWHUSKA
AND SOUTH OF FORAKER.
&&
JDSLocal storm report, May 19, 3:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
314 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TSTM WND DMG 2 NE RALSTON 36.52N 96.71W
05/19/2018 OSAGE OK BROADCAST MEDIA
REPORT OF LOTS OF TREE DAMAGE AND METAL ROOF OFF A
BUILDING.
&&
JDSLocal storm report, May 19, 3:34 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TSTM WND DMG PAWHUSKA 36.67N 96.34W
05/19/2018 OSAGE OK PUBLIC
BROKEN TREE LIMB FROM THUNDERSTORM WINDS.
&&
JDSLocal storm report, May 19, 3:43 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
343 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG FAIRFAX 36.57N 96.70W
05/19/2018 OSAGE OK FIRE DEPT/RESCUE
ROOFS BLOWN OFF OR DAMAGED TO BUSINESSES, LOTS OF TREE
DAMAGE, POWER LINES DOWN, DAMAGE TO HIGH SCHOOL.
&&
JDSLocal storm report, May 19, 3:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 2 W BARTLESVILLE 36.75N 96.02W
05/19/2018 E0.75 INCH OSAGE OK EMERGENCY MNGR
&&
JDSLocal storm report, May 19, 4:02 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT SAT MAY 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
05/19/2018 M60 MPH WASHINGTON OK MESONET
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:57 AM CDT | Special Weather Statement | TSA | Osage | 33 min |
| May 19, 2:23 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 19, 2:44 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 46 min |
| May 19, 3:15 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 60 min |
| May 19, 4:48 PM CDT | Special Weather Statement | TSA | Ottawa | 57 min |
| May 19, 4:58 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 62 min |
| May 19, 5:52 PM CDT | Special Weather Statement | TSA | Osage, Washington | 53 min |
| May 19, 6:03 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 57 min |
| May 19, 6:08 PM CDT | Special Weather Statement | TSA | Washington | 52 min |
| May 19, 6:50 PM CDT | Special Weather Statement | TSA | Nowata | 55 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.